Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication and Liver JB
Dec 5, 2000

My husband (37) has been positive for 9 years. He has a history of intravenous drug use but has been clean for over 2 years. 3 years before being diagnosed he was in the hospital due to a large bruise where his liver is and was hospitalized for a low platelet count. He started taking combivir and viramune 3 weeks ago and has experienced slight pain in his liver as well as a rash all over his upper body. What type of damage could the meds do to his liver and what causes the skin rash? PS He was getting excellent care at Beth Israel Hospital and other facilities in Boston but now lives in Central Florida where HIV programs are extremely limited. We feel his dr. is not quite qualified to deal with his situation. Any suggestions?

Response from Dr. Bartlett

My best suggestion is to communicate as clearly as possible with his doctor. If your husband has just started this regimen, has a history of chronic liver disease,and now has pain in his right upper quadrant, he really does need to be seen by his doctor and have blood drawn for liver enzymes. His skin rash may be due to the nevirapine as well and should be checked out.

John A. Bartlett, M.D.



Previous
Eyes burning and losing all hair - feel fried
Next
Effects of Glutathione - JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement